Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 28, 2021Marathon County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 28, 2021, 8:29 PM CDT for Marathon County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 8:29 PM CDT (01:29 UTC)
Expired
Jun 28, 2021, 9:00 PM CDT
In force
31 min
Issued by
NWS Green Bay, WI

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS83 KGRB 290129
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
829 PM CDT Mon Jun 28 2021

WIZ030-031-290200-
Shawano-Marathon-
829 PM CDT Mon Jun 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARATHON
AND WESTERN SHAWANO COUNTIES...

At 827 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles southwest of Antigo to 8 miles
southwest of Bevent. Movement was east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bevent, Wittenberg, Ringle, Norrie, Birnamwood, Hatley, Aniwa, Eland 
and Elderon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4503 8939 4503 8907 4468 8923 4469 8962
TIME...MOT...LOC 0127Z 266DEG 17KT 4500 8930 4470 8953 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 28, 5:58 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 5:58 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
558 PM CDT Mon Jun 28 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 304 PM CDT Mon Jun 28 2021

Focus is on rain and thunderstorm chances through tomorrow. Radar
imagery at 1930Z indicated scattered showers and occasional
lightning across northern WI, mainly north of a Merrill to Iron
Mountain line. This was being driven by moderate daytime
instability, with current MLCAPE values of 200 to 600 J/kg, and
proximity to the RRQ of an upper jet. More widespread lightning
activity was observed farther west where there was a little more
instability and shear. Nothing has become severe yet, and expect
severe potential to remain unlikely. However, locally heavy rain
will be possible with pwats around 1.25 to 1.50 inches and the
somewhat slow movement (NE around 10-15 mph) of these clusters.
Latest CAM guidance, particularly the HRRR, has adjusted its
originally dry afternoon and picked up well on the current radar
trends. Expect to see continued showers and a few thunderstorms
stream across central and northern WI through the afternoon and
overnight.

A few showers were also developing in southern WI due to LL WAA
which were moving NE and could eventually impact east- central WI,
so have also included low PoPs across this area this evening and
overnight, Thunderstorm potential will remain very limited in
east- central WI due to the lack of current of forecast
instability.

The other feature to watch overnight will be the potential
development of fog on Lake Michigan. There have been some signs
of fog development farther south on the lake, and with a moist
airmass coming in along with light SSE winds some fog could drift
into the GRB nearshore waters. Will need to monitor trends and
issue a Marine Dense Fog Advisory if necessary. For now will
mention patchy fog in the forecast.

For Tuesday, expect more showers and storms throughout the day as
a 500mb shortwave approaches and moves across northern WI along
with continued support from the upper jet. There is a better
chance for strong to severe storms Tuesday, especially during the
afternoon and early evening (approx. 1PM to 9PM) when MLCAPE
values reach 600 to 1200 J/kg and 0-6km bulk shear increases to 35
to 45 kts. Lapse rates of 6.5 to 7 C/km are also more favorable
than they have been the past couple days. The entire GRB forecast
area remains in a Marginal Risk (level 1 out of 5) of severe
thunderstorms from the SPC. Extensive cloud cover remains a
limiting factor, so while confidence is rather high in scattered
showers and thunderstorms, the confidence in severe storms is low.

Mild temps tonight due to cloud cover and southerly flow with
lows in the low to middle 60s. Highs Tuesday will range from the
middle 70s to low 80s.

.LONG TERM...Tuesday Night Through Monday
Issued at 304 PM CDT Mon Jun 28 2021

A 500mb trough is expected to dig and then close off across the
eastern third of the United States by late in the work week.
The GFS was further to the west with the closing off of the
upper low. The 12Z ECMWF has trended to the west this morning
and is closer to the GFS solution. The northwest/northerly flow
aloft will result in below normal Thursday into the weekend.
Meanwhile, 500mb ridging across the central North America is
expected to flatten by early next week resulting in temperatures
returning closer to normal.

For Tuesday night, some stronger storms are possible early in the
evening, otherwise any showers and storms will be on the wane.
For Wednesday, the upper trough and daytime will result in a
chance of showers and thunderstorms. The greatest chance of rain
will be during the afternoon and early evening hours. Models
indicating 500 to 1500 J/KG of CAPE and shear values around 25
knots. Could be some stronger storms with gusty winds, small hail
and locally heavy rainfall. An upper level disturbance will drop
southeast out of Canada later Wednesday night into Thursday
morning, bringing a chance of showers and storms. Dry conditions
are expected Friday through Sunday with lower humidity readings.
The next chance for rain be next Monday.

If you are heading north Thursday night, it will be chilly with
lows in the 40s north with 50s south. Temperatures will gradually
trended warmer during the holiday weekend.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 555 PM CDT Mon Jun 28 2021

A major shortwave trough will swing through the area during the
next 24 hours. Timing of the rain is a challenge. The most likely
scenario is that there will be showers across the west this
evening, then another band swinging east through the area
tomorrow. Ceiling heights on the guidance looked too persistently
low. Tried to confine the lower ceilings to coincide with the
best rain chances.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KLJ
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, Jun 28, 3:06 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
306 PM CDT Mon Jun 28 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
306 PM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms this afternoon and tonight,
with the best chance over north central Wisconsin through mid-
evening. Severe weather is not anticipated.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a marginal risk of severe thunderstorms Tuesday afternoon
and evening. Heavy rainfall, damaging winds, and hail will be
possible with the strongest storms.

There is also a chance of thunderstorms Wednesday and Thursday,
but the severe weather threat is uncertain at this time.

Area rivers will continue to be on the rise from the recent heavy
rainfall, and any additional rainfall that occurs through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report heavy rainfall over an inch
tonight.

LMZ521-522-541>543-292015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
306 PM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Patchy dense marine fog could result in hazardous navigation
conditions on Lake Michigan tonight. An isolated thunderstorm is
also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible from Tuesday through Thursday, mainly
during the afternoon and evening. Any storms that form may pose a
hazard to mariners.

KLJ/Eckberg

In the hours before

Special weather statement, Jun 28, 6:43 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
643 PM CDT Mon Jun 28 2021

WIZ018-030-035-290030-
Wood-Marathon-Lincoln-
643 PM CDT Mon Jun 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WOOD...
SOUTHEASTERN LINCOLN AND CENTRAL MARATHON COUNTIES...

At 642 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Merrill to near Rib Mountain to
Marshfield. Movement was east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wausau, Marshfield, Weston, Merrill, Rib Mountain, Mosinee, Council
Grounds State Park, Rothschild, Schofield and Stratford.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4495 8982 4522 8975 4521 8943 4498 8941
      4468 8980 4468 8985 4465 8985 4459 8992
      4459 9031 4461 9032
TIME...MOT...LOC 2342Z 260DEG 12KT 4517 8968 4497 8973 4465 9018
Special weather statement, Jun 28, 8:02 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
802 PM CDT Mon Jun 28 2021

WIZ030-290130-
Marathon-
802 PM CDT Mon Jun 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MARATHON
COUNTY...

At 801 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Weston to 6 miles
south of Mosinee. Movement was east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield,
Knowlton, Ringle and Norrie.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4505 8960 4504 8922 4468 8923 4469 8989
TIME...MOT...LOC 0101Z 274DEG 21KT 4499 8943 4469 8971
Special weather statement, Jun 28, 8:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
829 PM CDT Mon Jun 28 2021

WIZ030-031-290200-
Shawano-Marathon-
829 PM CDT Mon Jun 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARATHON
AND WESTERN SHAWANO COUNTIES...

At 827 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles southwest of Antigo to 8 miles
southwest of Bevent. Movement was east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bevent, Wittenberg, Ringle, Norrie, Birnamwood, Hatley, Aniwa, Eland
and Elderon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4503 8939 4503 8907 4468 8923 4469 8962
TIME...MOT...LOC 0127Z 266DEG 17KT 4500 8930 4470 8953

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:02 PM CDTSpecial Weather StatementGRBMarathon28 min
Jun 29, 1:43 PM CDTSpecial Weather StatementGRBMarathon62 min
Jun 29, 2:26 PM CDTSpecial Weather StatementGRBOneida19 min
Jun 29, 2:42 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Portage, Wood63 min
Jun 29, 3:45 PM CDTSpecial Weather StatementGRBMenominee, Portage, Shawano, Wood60 min
Jun 29, 4:45 PM CDTSpecial Weather StatementGRBMarinette, Oconto, Shawano, Waupaca, Waushara60 min
Jun 29, 5:40 PM CDTSpecial Weather StatementGRBBrown, Outagamie65 min
Jun 29, 6:16 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 29, 6:38 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc37 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.